MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; SYSTEM CART

INTUITIVE SURGICAL, INC ION; SYSTEM CART
Model Number 380748-44
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.A follow-up mdr will be submitted if additional information is received.As of (b)(6) 2022, a review of the site's system logs for the reported procedure date was conducted by an intuitive surgical, inc.(isi) failure analysis engineer (fae).Per the fae, investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.No video or images were provided by the customer for review.This complaint is being reported due to the following conclusion: after completion of an ion endoluminal lung biopsy procedure, a patient developed a pneumothorax.A chest tube was placed to resolve the pneumothorax.The patient was discharged home.The cause of the complication is unknown.
 
Event or Problem Description
It was reported that after an ion endoluminal lung biopsy procedure, the patient developed a pneumothorax requiring a chest tube and admission to the hospital for observation.The pneumothorax was identified via a post-procedure x-ray.Per the physician, the ion procedure did not cause the pneumothorax, but it occurred because the biopsy was a high-risk procedure and a pneumothorax is a known complication of the biopsy procedure.The initial size of the pneumothorax was 5-10% but increased in size, prompting the chest tube placement.The size of the lesion was 2.3 cm and the lesion was located in the left upper lobe, lingula on the fissure.The distance of the lesion to the pleura was 1.4 cm.The patient was hospitalized for a "short stay" and was doing well.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.

Brand Name
ION
Common Device Name
SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15899146
Report Number2955842-2022-15694
Device Sequence Number17467482
Product Code EOQ
UDI-Device Identifier00886874116272
UDI-Public(01)00886874116272
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-44
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient Age68 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite